Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On the numerical evaluation of the Stokes’ stream function
HTML articles powered by AMS MathViewer

by Donald Greenspan PDF
Math. Comp. 11 (1957), 150-160 Request permission
  • Dorothy L. Bernstein, Existence Theorems in Partial Differential Equations, Annals of Mathematics Studies, No. 23, Princeton University Press, Princeton, N. J., 1950. MR 0037440
  • L. Collatz, “Bemerkungen zur Fehlerabschätzung für das Differenzenverfahren bei partiellen Differentialgleichungen,” Zeit. angew. Math. Mech., v. 13, 1933, p. 56-57. R. Courant, & D. Hilbert, Methoden der Mathematischen Physik, Julius Springer, Berlin, 1937.
  • Hilda Geiringer, On the solution of systems of linear equations by certain iteration methods, J. W. Edwards, Ann Arbor, Michigan, 1948. MR 0029272
  • S. Gerschgorin, “Fehlerabschätzung für das Differenzenverfahren zur Lösung partieller Differentialgleichungen,” Zeit. angew. Math. Mech., v. 10, 1930, p. 373-382.
  • Donald Greenspan, Methods of matrix inversion, Amer. Math. Monthly 62 (1955), 303–318. MR 71861, DOI 10.2307/2307034
  • William Edmund Milne, Numerical solution of differential equations, John Wiley & Sons, Inc., New York; Chapman & Hall, Ltd., London, 1953. MR 0068321
  • George Shortley, Royal Weller, Paul Darby, and Edward H. Gamble, Numerical solution of axisymmetrical problems, with applications to electrostatics and torsion, J. Appl. Phys. 18 (1947), 116–129. MR 19408, DOI 10.1063/1.1697545
  • NBS Applied Mathematics Series, No. 29, Simultaneous Linear Equations and the Determination of Eigenvalues, U. S. Gov. Printing Office, Washington, D. C., 1953. G. Temple, “The general theory of relaxation methods applied to linear systems,” Roy. Soc. London, Proc., v. 169, Ser. A, 1939, p. 476-500.
  • J. L. Walsh and David Young, On the accuracy of the numerical solution of the Dirichlet problem by finite differences, J. Research Nat. Bur. Standards 51 (1953), 343–363. MR 0059634, DOI 10.6028/jres.051.038
  • J. L. Walsh and David Young, On the degree of convergence of solutions of difference equations to the solution of the Dirichlet problem, J. Math. Physics 33 (1954), 80–93. MR 0060908, DOI 10.1002/sapm195433180
  • D. M. Young, “Numerical methods for solving partial differential equations,” Mimeographed lecture notes, course at Ballistics Institute, Ball. Res. Lab., Aberdeen Proving Grounds, Maryland, 1951-1952. D. M. Young, “On the solution of linear systems by iteration,” Prelim. Report No. 9, Army Office of Ordnance Research, Project No. TB-2-0001 (407) with the Univ. of Maryland, 1953.
  • David Young, Iterative methods for solving partial difference equations of elliptic type, Trans. Amer. Math. Soc. 76 (1954), 92–111. MR 59635, DOI 10.1090/S0002-9947-1954-0059635-7
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65.3X
  • Retrieve articles in all journals with MSC: 65.3X
Additional Information
  • © Copyright 1957 American Mathematical Society
  • Journal: Math. Comp. 11 (1957), 150-160
  • MSC: Primary 65.3X
  • DOI:
  • MathSciNet review: 0090128